MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 30 WHITE RELOAD

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 30 WHITE RELOAD
Model Number 48230W-06
Medical Device Problem Codes Positioning Problem (3009); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.The white stapler reload was analyzed and the complaint was not confirmed by failure analysis.The unit was found with broken reload tail and the switch.The broken tail measured approximately 2.90mm x 10.00mm and was returned with the switch.Per engineering review, the initial findings were partially confirmed.The reload was found with a broken cartridge tail.Both the tail and metal switch, used to detect the reload color, were detached from the main body, and returned along with the reload.The reload was visually inspected and no significant cartridge damage was found aside from the broken tail.All staples were present and seated in their respective pockets.The switch had not been depressed into the tail.The switch was inspected and no damage was found.Evidence suggests the reload was not fired.Tail breakage along with lack of damage to the switch suggests a potential sharp angle of insertion into the instrument channel.It is likely that the sharp angle of insertion allowed the tail portion of the reload to interact with components at the back of the channel, rather than the switch.Proper use of the installation tool will ensure the reload tail and switch are aligned within the channel during seating and will prevent tail breakage.
 
Event or Problem Description
It was reported that prior to the start (pre-anesthesia) of a da vinci-assisted surgical procedure, the white stapler 30 reload did not close during setup.A backup was used to complete the procedure.No fragments fell into the patient's anatomy.The procedure was completing as planned with no delays.Isi followed up with the initial reporter and obtained the following additional information: the customer confirmed that the reload was not inserted, thus, no fragments fell into the patient.The patient has not returned to the hospital due to experiencing any post-surgical complications related to the retention of foreign material.

Brand Name
SUREFORM
Common Device Name
SUREFORM 30 WHITE RELOAD
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21856828
Report Number2955842-2025-15307
Device Sequence Number18117438
Product Code NAY
UDI-Device Identifier10886874121921
UDI-Public(01)10886874121921(10)U81240208
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230W-06
Device Catalogue Number48230W
Device Lot NumberU81240208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown